Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 17, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 14, 2004, 4:41 PM CST for Edwards County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 14, 2004, 4:41 PM CST (22:41 UTC)
- Expired
- Mar 14, 2004, 5:45 PM CST
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Edwards County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 672 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
567 WUUS54 KEWX 142241 SVRSAT TXC137-142345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 441 PM CST SUN MAR 14 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS... EDWARDS * UNTIL 545 PM CST * AT 441 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES WEST OF ROCKSPRINGS...OR ABOUT 17 MILES EAST OF LOMA ALTA...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 3 MILES SOUTH OF ROCKSPRINGS AT 535 PM VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 3003 10059 2985 10057 2985 10001 3012 10004 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 3:20 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 14, 3:20 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 320 PM CST SUN MAR 14 2004 .DISCUSSION... TWO AREAS OF CONVERGENCE AT THE SURFACE CONTRIBUTING TO CURRENT UPTREND IN COVERAGE OF CONVECTION. THE FIRST...A COASTAL TROUGH IS BECOMING ILL-DEFINED GIVEN THUNDERSTORM OUTFLOW...BUT APPEARS TO BE SHIFTING FURTHER SOUTH INTO CWA CRP. THE OTHER BOUNDARY IS A WEAK COLD FRONT PUSHING SOUTH ACROSS CWA EWX. THIS BOUNDARY IS ILL- DEFINED AS WELL GIVEN AREA SURFACE OB WINDS...BUT CAN BE IDENTIFIED BY TEMPS IN THE 60S TO THE NORTH OF THE FRONT. AM EXPECTING A DOWNTREND WITHIN A FEW HOURS AFTER SUNDOWN...AS THIS ROUND IS LIKELY AIDED BY SURFACE HEATING AHEAD OF THE FRONT. THE UPPER LOW OVER WESTERN MEXICO WILL OPEN UP AND EJECT OUT OVER SOUTH TEXAS AND THE GULF OF MEXICO LATE TOMORROW. WILL MAINTAIN CHANCE POPS UNTIL THEN. WILL CONTINUE WITH SLIGHT CHANCE POPS TUE AND WED WITH A WEAK COLD FRONT NUDGING DOWN INTO CENTRAL TX AND A SERIES OF SHORT WAVE TROUGHS MOVING OVER IN THE NW FLOW ALOFT. UPPER FLOW WEAKENS AND GOES ZONAL AFTER THAT...ALLOWING FOR A BUILD-UP OF PWS. SO WILL CONTINUE SLIGHT CHANCE POPS INTO FRI...BUT DROP THEM OFF AFTER THAT GIVEN LOW CONFIDENCE IN MEDIUM RANGE MODEL SOLUTIONS FOR SAT/SUN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 57 72 56 75 / 40 30 10 20 AUSTIN BERGSTROM INTL AIRPORT 56 71 53 74 / 40 30 10 20 DEL RIO INTL AIRPORT 58 74 56 79 / 40 10 0 0 SAN ANTONIO INTL AIRPORT 58 71 56 77 / 50 30 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH EAST OF I-35 THRU 9PM CST. && 11/01
Hazardous weather outlook, Mar 14, 6:00 AM CST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 600 AM CST SUN MAR 14 2004 TXZ171>173-183>194-202>209-217>225-228-151200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 12:17 PM CST | Flash Flood Warning | EWX | Hays, Lavaca | 202 days |
| Mar 14, 2:56 PM CST | Severe Thunderstorm Warning | EWX | Val Verde | 64 min |
| Mar 14, 3:51 PM CST | Flash Flood Warning | EWX | Atascosa, Karnes, Val Verde | 202 days |
| Mar 14, 4:21 PM CST | Flash Flood Warning | EWX | Bastrop, Caldwell, Edwards, Lee | 202 days |
| Mar 14, 5:36 PM CST | Flash Flood Warning | EWX | Real, Travis | 202 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.